... 400 to 450 millagrams a day which have been on the for 4 years !! But i need to quit these pills hadnt had any in 3 days and having very bad withdraws,leg pain and etc
Coming off tramadol abruptly can be extremely dangerous. This medicine should be decreased slowly over time under your doctor's supervision. I'm truly concerned for your well-being, both physically and mentally, as the withdrawal will effect both. I'm going to call your question to the attention of a friend on the site who has personal experience with this kind of problem. Due to the time, it might take a bit before he can respond, but he's a wonderfully caring and prompt kind of guy and I know he'll get back to you as soon as he possibly can. Please consider contacting your Dr as soon as possible
In the meantime, hang in there and keep me posted on how you're doing. You're not alone and we'll help as best we can.
Hi Michelle, as Lisa has already said, withdrawing suddenly can be very dangerous. If you haven't contacted your doctor please do so now! It is normal for you to be feeling ill by stopping Tramadol without tapering. Let us know how you get on and if we can offer you some support?
I also agree with the others. Stopping tramadol can not only cause withdrawal symtoms, but can also make you have a seizure. Please read the link I am providing below, & either get back on it, & do a slow tapering or talk to your doctor about this immediately. Of course he may not know about these symptoms as most docs that put people on tramadol, don't even realize it's addictive qualities, & that it also has snri qualities too. If need be print out the info & take it with you... Mary
You have 2 choices, you can get the help of a Dr, it does not matter that you may have been abusing the stuff, they can help you with this. The other is to cut back by 25mg every 7-10 days (cut them in half). It will take a while to get to the end, in fact, once you're half-way there the time needs to extend to 12-14 days.
Since you've stopped abruptly you'll have to start again, and even that's going to cause weirdness, just not as bad as what you're going through now.
Even then you may still need a Dr to help, or a local recovery group to help you stay off (a good idea no matter what). Hope this helps..
I have heard from several doctors who do not prescribe Tramadol that it is a "dirty" drug. The problem is that it has a serotonin component, which really screws with your brain. You have to consider weaning yourself off as you would an antidepressant. Lower your dosage, and then wait AT LEAST one week before you lower it again. In a way it is more dangerous to go cold turkey with Tramadol than pain meds because of the serotonin component. It's like going cold turkey off of an extremely high dosage of Wellbutrin, or Cymbalta cold turkey. It can cause depression, suicidal thoughts, etc., which some people might follow through with. Not a pretty sight or drug. Please, please, get some help from your doctor, or from an addiction helpline. Don't try and do this alone. You will need help so that you don't suffer hallucinations or other nasty side effects. Best of luck!
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Nov 2011 • 1 answer
How long do the withdrawl symptoms last for quitting tramadol cold turkey?after abusing them for 6 m
Posted 8 Dec 2011 • 1 answer
Posted 11 Mar 2017 • 2 answers
Posted 28 May 2017 • 1 answer
Posted 15 Mar 2018 • 0 answers